Oklahoma, 2004

Hail and Damaging Winds in Oklahoma, November 10, 2004

November 10, 2004 · NWS TSA · 5 events in 4 counties and zones

3 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 10, 2:45 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 10, 2:45 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
245 PM CST WED NOV 10 2004

WELL-DEFINED NEARLY VERTICALLY STACKED SYSTEM SEEN SPINNING OVER FAR
NWRN OK PER LATEST WV IMAGERY. ATTENDANT SFC LOW ANALYZED OVER NWRN
OK AT 20Z...WITH DRYLINE EXTENDING SWD THROUGH WRN OK INTO WRN TX.
COLD FRONT WAS DRAPED OVER THE LOW...WITH BOUNDARY STRETCHING FROM
CNTRL KS INTO THE TX PANHANDLE.

LEAD NARROW BAND OF SHOWERS WILL CONTINUE TO PRESS OFF TO THE E AND
SHOULD EXIT THE FORECAST AREA LATER THIS AFTERNOON. CONVECTION HAS
RECENTLY DEVELOPED NEAR THE LOW CENTER...WITH A FEW LIGHTNING
STRIKES NOTED OVER THE PAST HOUR OR SO. UPPER LOW IS FORECAST
TO TRACK NEARLY DUE E...WITH CONVECTION INCREASING IN COVERAGE NEAR
THE CIRCULATION CENTER AND EVENTUALLY SWD ALONG THE SFC BOUNDARY AS
MID-LEVEL COLD POOL SPREADS E.

INSTABILITY WILL REMAIN MARGINAL...BUT 0-6KM BULK SHEAR AROUND 50
KTS ALONG WITH STEEPENING LAPSE RATES IN RESPONSE TO COOLING
MID-LEVELS SHOULD BE SUFFICIENT FOR A FEW SUPERCELLS BY LATE
AFTERNOON OR EARLY EVENING. LARGE HAIL AND SOME ISOLATED WIND GUSTS
WILL BE THE MAIN THREAT. CONVECTION EXPECTED TO SHIFT INTO WRN AR
TOWARDS MIDNIGHT...WITH BULK OF ACTIVITY MOVING INTO CNTRL/ERN AR
TOWARD SUNRISE.

COULD SEE SOME MIDNIGHT HIGH TEMPERATURES OVER A LARGE PART OF NE
OK...WITH SLOWLY FALLING TEMPS OVER MOST OF THE FORECAST AREA
THURSDAY AS COLD AIR ADVECTION/CLOUDY CONDITIONS PREVAIL. PRETTY RAW
DAY IN STORE FOR TOMORROW.

CLOUDS EXPECTED TO PARTIALLY CLEAR EARLY FRIDAY (ESPECIALLY OVER OUR
NRN COUNTIES)...ALTHOUGH HIGH TEMPS WILL REMAIN A GOOD 10 DEGREES
BELOW AVERAGE. COULD SEE ANOTHER LIGHT FREEZE OVER NE OK/NW AR
SATURDAY MORNING. PARTS OF THIS AREA EXPERIENCED A LIGHT FREEZE ON
THE 5TH...BUT LATER SHIFTS MAY NEED TO CONSIDER ANOTHER FREEZE
WARNING AS THE LAST LIGHT FREEZE WAS RATHER SPOTTY.

EXTENDED...
ATTENTION THEN TURNS TO DEVELOPING SWRN U.S. UPPER LOW...AND HOW
QUICKLY THIS SYSTEM EJECTS INTO THE PLAINS.

06Z GFS HAS SLOWED THE PROGRESSION OF THE ERN PACIFIC TROF JUST OFF
THE NRN CALIFORNIA COAST AT 00Z WED...AND IS IN VERY GOOD AGREEMENT
WITH 00Z RUN OF THE ECMWF. HOWEVER...SPEED OF SWRN U.S. UPPER SYSTEM
EJECTING INTO THE SRN PLAINS IS ABOUT THE SAME BETWEEN THE 00Z AND
06Z GFS RUNS (ALTHOUGH 06Z IS DEEPER MORE CLOSED OFF THAN 00Z
RUN)...WHILE 00Z ECMWF CONTINUES TO OFFER THE SLOWEST SOLUTION.
MEANWHILE...LATEST 12Z GFS HAS COME IN MUCH FASTER...BRINGING SYSTEM
INTO OK BY 00Z WED...ABOUT 12 HOURS QUICKER THAN PREVIOUS RUN.

GIVEN THE LACK OF CONSISTENCY WITH THE GFS (AND A WIDE SPREAD IN GFS
ENSEMBLE MEMBERS)...WILL LEAN TOWARD A SLIGHTLY SLOWER SOLUTION PER
THE 06Z GFS/00Z ECMWF. MAY BACK OFF ON POPS SOME FOR LATE IN THE
WEEKEND INTO EARLY NEXT WEEK...WITH HIGHEST POPS MONDAY NIGHT
THROUGH TUESDAY NIGHT AS UPPER SYSTEM FINALLY LIFTS OUT.

PRELIM NUMBERS:
TUL    48   48   34   48 / 100   10    5    0
FSM    55   55   41   53 /  90   20    5    0
MLC    52   52   37   50 /  90   10    5    0
BVO    47   47   31   47 /  90   10    5    0
FYV    53   53   35   48 /  90   30    5    0
BYV    53   54   34   47 / 100   50    5    0
MKO    52   52   38   50 /  90   20    5    0
MIO    47   47   32   49 / 100   40    5    0
F10    50   50   37   50 /  90   10    5    0
HHW    55   60   40   52 /  80   10    5    0

FORECAST ID = 18

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 10, 3:40 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
340 PM CST WED NOV 10 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
340 PM CST WED NOV 10 2004

...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA UNTIL 10
PM CST THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 6 PM IN EASTERN OKLAHOMA...AFTER 10 PM IN ARKANSAS.

DISCUSSION...
A POTENT UPPER LEVEL STORM SYSTEM CENTERED OVER NORTHWEST OKLAHOMA
THIS AFTERNOON WILL MOVE EAST ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT. A WEAK AREA OF LOW PRESSURE AT THE
SURFACE WILL ALSO MOVE ACROSS THE AREA THIS EVENING. AS THIS SURFACE
LOW MOVES TO THE EAST LATER TONIGHT...A STRONG COLD FRONT WILL MOVE
ACROSS THE AREA.

SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS FAR NORTHWEST
OKLAHOMA THIS AFTERNOON IN RESPONSE TO THE UPPER LOW...AND WILL
CONTINUE TO DEVELOP INTO CENTRAL OKLAHOMA. SURFACE DEWPOINTS HAVE
CLIMBED INTO THE UPPER 50S AND LOWER 60S ACROSS EASTERN OKLAHOMA AS
OF MID AFTERNOON. ALTHOUGH CONSIDERABLE CLOUDINESS HAS INHIBITED
HEATING AND SUBSEQUENT INSTABILITY...COLD AIR ALOFT ASSOCIATED WITH
THE APPROACHING UPPER LEVEL SYSTEM WILL RESULT IN ADDITIONAL
THUNDERSTORM DEVELOPMENT INTO EASTERN OKLAHOMA BY LATE THIS
AFTERNOON.

DESPITE THE LIMITED INSTABILITY...SOME STORMS MAY HAVE THE POTENTIAL
TO PRODUCE HAIL UP TO NICKEL SIZE DUE TO THE STRONG DEEP LAYER SHEAR
PRESENT AND COOLING TEMPERATURES ALOFT. THUNDERSTORMS ARE EXPECTED
TOP ORGANIZE INTO A COMPLEX LATER THIS EVENING WITH THE THREAT OF
STRONG TO SEVERE STORMS CONTINUING INTO NORTHWEST AND WEST CENTRAL
ARKANSAS LATER TONIGHT.

THUNDERSTORM CHANCES WILL COME TO END LATE TONIGHT FOLLOWING THE
PASSAGE OF THE COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF A VINITA TO POTEAU
LINE THROUGH 10 PM. SPOTTER ACTIVATION MAY ALSO BE NEEDED LATER
TONIGHT ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST AND WEST
CENTRAL ARKANSAS

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

In the hours before

Special weather statement, Nov 10, 3:53 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CST WED NOV 10 2004

OKZ049-054>056-059>061-064>067-070-071-073>075-110400-
CREEK OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
353 PM CST WED NOV 10 2004

SEVERE THUNDERSTORM WATCH NUMBER 877 IN EFFECT UNTIL 1000 PM CST FOR
PORTIONS OF EASTERN OKLAHOMA.  THIS INCLUDES THE FOLLOWING COUNTIES:
CREEK...HASKELL...LATIMER...MCINTOSH...MUSKOGEE...NOWATA...
OKFUSKEE...OKMULGEE...OSAGE...PAWNEE...PITTSBURG...PUSHMATAHA
...ROGERS...TULSA...WAGONER AND WASHINGTON.

The radar

The Tulsa radar (KINX), 50 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Muskogee

When
November 10, 6:29 PM CST
Where
Muskogee County, Ft Gibson
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.800, -95.250

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Cherokee

When
November 10, 6:49 PM CST
Where
Cherokee County, Hulbert
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.933, -95.150

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Hail, Muskogee

When
November 10, 8:15 PM CST
Where
Muskogee County, 4 mi N of Boynton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.700, -95.650

Hail, Latimer

When
November 10, 10:00 PM CST
Where
Latimer County, Bengal
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.833, -95.067

Hail, Le Flore

When
November 10, 10:05 PM CST
Where
Le Flore County, 2 mi W of Summerfield
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.883, -94.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429012, 5429013, 5429014, 5429015, 5429016.